Jump to content

Withdrawal


[...]

Recommended Posts

I've been taking about 12-15 mg of diazapam (liquid) every two weeks for almost ten years, off and on; and recently during the off days I've been experiencing chest pains, a generally sick feeling overall, and it gets worse as the day progresses. I haven't had any for 14 days and I feel pretty bad. Now I'm trying to quit. I quit once before when I was a daily user using the Ashton tapering method and that was great, but the addiction talked me into doing it "now and then," and now I'm really in a jam. Thanks for listening. Z
Link to comment
Share on other sites

Hi Z and welcome.  I'm sorry it has taken so long for someone to get back to you.

 

Could you please share a bit more information?  It would be helpful to know how much you were taking before you stopped, and whether or not you were taking it every day?

 

We're glad you are here.  Please let us know how we can help you. :)

Link to comment
Share on other sites

Hi, Z, and welcome to BenzoBuddies.

 

I don't think I've heard of anyone taking a benzo only every 2 weeks.  Was that some kind of schedule you were on for some reason or just how often you felt you needed it?  I don't think you are in a great deal of trouble if you've only been taking it every 2 weeks though it's best to stop taking it all together rather than going on and off like that.  I feel sure we can help you get off it.  Make yourself at home and ask whatever questions you may have.

Link to comment
Share on other sites

Hi Z and welcome :)

 

Your symptoms sound like withdrawal but it's always good to get checked out by a doctor to rule out anything else, I'm sorry you're feeling so bad. We're here to help, I'm glad you found us, you're not alone.

 

 

Link to comment
Share on other sites

Hello Z,

 

I agree with Star, check with your doctor to make sure you can rule anything else out.  It is actually good advice for anyone that wants to quit a benzo.  If the doctor can't find anything wrong then it is most likely the benzo.

 

If I am reading your post correctly, you took 12-15mg of Valium once every 2 weeks after successfully getting off a daily dose?   I am guessing that since you only used it once every 2 weeks it took awhile for tolerance to catch up to you.  I know of a few members who found themselves back in withdrawal by using the "occasional" benzo after they have had a successful taper.  I sent myself back into withdrawal via occasional, but frequent, use of alcohol.

 

I think it may do you more harm than good to try to get back on a daily dose and stabilize.  I am not sure what a proper dose would be if you wanted to taper.  I personally don't advocate cold turkeys but it may be better for you to stop all together (I don't think this would be a true cold turkey anyways).  Only other option I can think of is going on a small daily dose of valium (1 to 3 mg) to try to stabilize, then taper from there.  No guarantees you would stabilize nor feel too much better though.

 

Let us know how you think you would like to go about this.  

 

Crono

 

 

 

Link to comment
Share on other sites

I third the motion , check with your doctor about other possible causes, but since your benzo free 14 days, what you need to do is just put one day infront of another , resist the temptation to reintroduce the drug, and wait till your body heals itself. 

Unfortunately no one here can predict the exact time that takes , since everyone is different.

Remember one day at a time.

st

Link to comment
Share on other sites

×
×
  • Create New...